Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 30, NWS Cleveland, OH

May 14, 2011Cuyahoga County, Lorain County, Ohio

NWS Cleveland, OH issued this areal flood warning at May 14, 2011, 6:00 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2011, 6:00 PM EDT (22:00 UTC)
Expired
May 14, 2011, 11:00 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Cuyahoga County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 7 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 14, 3:18 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 14, 3:18 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A LOW NEAR SOUTHERN OHIO WILL SLOWLY DRIFT INTO VIRGINIA THROUGH
MONDAY THEN MOVE BACK NORTHWEST INTO OHIO BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY/...
WITH POTENTIAL FOR MORE HEAVY RAIN THIS EVENING AND SPOTTY FLOODING
PROBLEMS OCCURRING...SEE NO REASON NOT TO KEEP FLASH FLOOD WATCH
EARLY TONIGHT. SOME POTENTIAL FOR CONVECTION TO CONTINUE IN THE
EASTERN PART OF THE AREA LATE TONIGHT BUT WITH OVERALL AIRMASS
COOLING AND STABILIZATION NOT SURE IF THIS WILL HAPPEN SO WILL STAY
WITH END OF FLOOD WATCH AT MIDNIGHT. LIMITED ISOLATED SEVERE THREAT
FOR HAIL WILL ALSO DIMINISH WITH COOLING BY LATE THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY THROUGH WEDNESDAY NIGHT/...
CURRENT FORECAST CONTINUES TO LOOK GOOD AS MODELS REMAIN FAIRLY
CONSISTENT WITH STALLED PATTERN. UPPER AND SURFACE LOW WILL MAKE
SLOW PROGRESS SE INTO MON THEN STALL AND BACK TRACK TOWARDS US TUE
AND WED. ONLY QUESTION IS WHETHER MOISTURE WILL BE PULLED SE OUT OF
THE NW PART OF THE CWA FOR A WHILE AROUND MON TO NOTICEABLY LESSEN
PRECIP THREAT. DAYTIME TEMPS TO BE MISERABLE AS WELL BELOW NORMAL
HIGHS EXPECTED SUN THROUGH TUE WITH SLIGHT MODERATION BY WED.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
NO BIG CHANGES IN STORE FOR THE LONG TERM PORTION.  BOTH MODELS
CONTINUE TO SHOW LOW PRESSURE AND COOL MOIST UNSTABLE AIR ACROSS THE
AREA.  WOULD EXPECT SCATTERED TO NUMEROUS SHOWERS.  TEMPERATURES
WILL BE BELOW NORMAL TO START BUT FRIDAY INTO SATURDAY MODELS DO
SHOW AN UPPER RIDGE JUST TO OUR WEST MOVING SLOWLY EAST SO IT SHOULD
GET INTO THE AREA ON SATURDAY ALLOWING TEMPS TO RECOVER.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
RADAR SHOWS LIGHT RAIN ACROSS EASTERN OHIO INTO NWRN PA WITH
ANOTHER AREA OF RAIN MOVING NORTH THROUGH SOUTHWEST OHIO.
CONVECTIVE ENERGY IS POOLING ACROSS CENTRAL OHIO INTO THE
NORTHWEST WITH VALUES AROUND 1000 J/KG. EXPECT THUNDERSTORMS TO
DEVELOP THERE FAIRLY RAPIDLY EARLY THIS AFTERNOON AND MOVE NORTH
AFFECTING TOL FDY/MFD AND CLE. RAIN COOLED AIR IN THE EAST IS
MORE STABLE INITIALLY HOWEVER WILL BRING THUNDER IN THERE FOR THE
LATE AFTERNOON. WILL TAKE THUNDER CHANCES INTO THE EARLY EVENING
AND THEN GO WITH JUST SHOWERS THROUGH THE LATE EVENING. OVERNIGHT
EXPECT LESS COVERAGE. ALSO OVERNIGHT THE SURFACE LOW WHICH IS
ELONGATED FROM NORTHWEST OHIO BACK ACROSS INDIANA...SHIFTS SLOWLY
SOUTHEAST TO CENTRAL/EAST CENTRAL OHIO. MUCH OF THE NRN OHIO AND
NWRN PA WILL BE ON THE NORTH SIDE OF THE LOW SO EXPECT MOSTLY IFR
CONDITIONS IN FOG AND/OR LOW CLOUDS OVERNIGHT INTO SUNDAY MORNING.
WINDS GENERALLY LIGHT HOWEVER NORTHEAST WINDS WILL INCREASE
THROUGH THE LATE MORNING ACROSS THE NORTH SHORE AS THE GRADIENT
FINALLY TIGHTENS.

.OUTLOOK...LOW PRESSURE SYSTEM FORECAST TO LINGER OVER NRN OH
THROUGH SUNDAY. EXPECT NON-VFR IN SCATTERED TO NUMEROUS SHOWERS
SATURDAY EVENING THROUGH EARLY NEXT WEEK.

&&

.MARINE...
SLOW MOVING LOW PRESSURE WILL MOVE ACROSS OHIO TO THE EAST COAST
TONIGHT THROUGH TUESDAY.  THIS WILL ALLOW EAST TO NORTHEAST FLOW TO
INCREASE ACROSS THE LAKE SUNDAY INTO SUNDAY NIGHT.  WILL LIKELY NEED
A SMALL CRAFT ADVISORY FOR SUNDAY AFTERNOON CONTINUING SUNDAY NIGHT
INTO MONDAY. CONDITIONS SHOULD DROP BELOW SMALL CRAFT LEVELS
TUESDAY.  DEEP MOISTURE WILL REMAIN ACROSS THE AREA SUNDAY THROUGH
MUCH OF THE WEEK SO EXPECT NUMEROUS SHOWERS THROUGH THE ENTIRE
PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, May 14, 6:02 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SAT MAY 14 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
602 AM EDT SAT MAY 14 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN COULD PRODUCE FLOODING.
THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS TODAY INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN WILL CONTINUE AT TIMES THROUGH AT LEAST MID WEEK. ANY
ADDITIONAL HEAVY RAIN MAY PRODUCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-151015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
602 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...STRONG THUNDERSTORMS ARE POSSIBLE ON LAKE ERIE TODAY
INTO TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE ON LAKE ERIE BY SUNDAY NIGHT INTO
MONDAY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:30 PM EDTAreal Flood AdvisoryCLEStark3 hr
May 13, 9:42 PM EDTFlash Flood WarningCLEAshland3 hr
May 14, 12:29 AM EDTAreal Flood AdvisoryCLEAshland6 hr
May 14, 4:19 AM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more19 hr
May 14, 1:59 PM EDTFlash Flood WarningCLECuyahoga, Lorain4 hr
May 14, 2:31 PM EDTFlash Flood WarningCLEHancock, Marion, Wyandot2 hr
May 14, 3:24 PM EDTFlash Flood WarningCLECrawford, Huron, Knox, Morrow, Richland, Sandusky and 2 more4 hr
May 14, 3:49 PM EDTFlash Flood WarningCLEAshland, Medina, Richland4 hr
May 14, 4:07 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lake4 hr
May 14, 4:36 PM EDTFlash Flood WarningCLEHolmes, Knox, Medina, Wayne4 hr
May 14, 6:07 PM EDTFlash Flood WarningCLEPortage, Stark, Summit4 hr
May 14, 6:22 PM EDTFlash Flood WarningCLEAshtabula4 hr
May 14, 7:18 PM EDTFlash Flood WarningCLEAshtabula, Trumbull4 hr
May 14, 7:42 PM EDTAreal Flood WarningCLEAshland, Knox, Richland4 hr
May 14, 7:50 PM EDTAreal Flood WarningCLEMahoning4 hr

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.